MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline encountered resistance and failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured flow diversion therapy aneurysm located on the ophthalmic artery segment with a max diameter of 12mm and a 7mm neck diameter.The landing zone was 4.2mm distally and 5.1mm proximally.Access vessel was the femoral artery and it was noted the patient's vessel tortuosity was severe.Dual antiplatelet therapy (dapt) was administered during the procedure.Angiographic result post procedure showed that there was obvious contrast retention within the aneurysm, with no vessel loss.It was reported that the specific situation was that the aneurysm was relatively large and the vessel was highly tortuous, so the customer spent a long time establishing access.After the microcatheter was positioned, it reached to the m1-m2 bend, and stent delivery was initiated.The initially selected stent was a ped2-500-20.The customer started stent delivery and reported significant resistance during delivery.After successful positioning, stent deployment was started.With the stent located in the straight segment of m1, the customer began withdrawing the p27 microcatheter to approximately 6¿7 mm.The stent was observed not to open, so the customer started to push the stent.The mid-segment showed partial expansion, but the tip end still appeared somewhat fish-mouth shaped.The customer decided to retrieve the stent and redeploy it, but the same issue occurred.The customer believed that, due to the tortuous vessel, the tip end of the stent had been damaged during delivery within the p27 microcatheter, resulting in resistance during advancement.The customer therefore decided to replace both the stent and the phenom 27.A ped2-500-25 and a new microcatheter were selected instead, and placement was performed again.After the microcatheter was positioned, stent delivery was initiated.Although the steps as the same as above were followed, the tip end of the stent still failed to open when trying to open it.The stent was therefore fully withdrawn and redeployed in the internal carotid artery, but the tip end again did not open.After repeated manipulations, the customer considered the stent to be defective and decided to replace it once more, selecting a 4.75-25 stent instead.The subsequent steps were repeated, and the stent opened successfully.The procedure was completed smoothly the catheter was flushed and all devices were prepared as indicated in the ifu.The pipeline was not used for an indication that is not approved (off-label).No patient complications were associated with this event.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24982166
Report Number2029214-2026-00730
Device Sequence Number21202545
Product Code OUT
UDI-Device Identifier00763000449568
UDI-Public(01)00763000449568(17)281013(10)D072575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD072575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Supplement Date Received by Manufacturer04/28/2026
05/21/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/19/2026
06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale